Thumbnail
Access Restriction
Subscribed

Author Rhee, Wansoo T. ♦ Talagrand, Michel
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©1988
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Abstract A probability distribution $\textit{μ}$ on [0, 1] allows perfect packing if $\textit{n}$ items of size $\textit{X}1,$ … , $\textit{X}\textit{n},$ independent and identically distributed according to $\textit{μ}$ can be packed in unit size bins in such a way that the expected wasted space is $\textit{o}(\textit{n}).$ A large class of distributions that allow perfect packing is exhibited. As a corollary, the intervals [a, b] for which the uniform distribution on [a, b] allows perfect packing are determined.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 1988-06-01
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 35
Issue Number 3
Page Count 15
Starting Page 564
Ending Page 578


Open content in new tab

   Open content in new tab
Source: ACM Digital Library